Acne increase on Trikafta

Ratatosk

Administrator
Staff member
Our teen started having issues with cystic acne, mostly on his nose about a month after starting Trikafta. He had a couple concerning ones that would burst. CF Doctor hadn't heard of acne being a side effect. Made a Derm appointment but getting in was several months out. Meanwhile, tried OTC acne products, including hydro colloid acne spot bandages to soak up excess fluid and oil overnite.

Finally got in for televisit and Derm has prescribed an antibiotic and benzoyl peroxide wash. He was also going to research Trikafta and whether a certain mite. Demodex could be causing demodexidosis or rosaeca. Then he'd look at other treatment options. His research indicated 5% of people are having acne issues. Nothing regarding mites or rosaeca. So we will try meds and wash for a month, if no improvement will add some meds for possible demodexidosis or rosaeca. Will keep you posted. Sorry for the misspellings. He's never had major issues with acne in past and some of these cysts were concerning in terms of infection and potential for scars.
 

Printer

Active member
After being on TRIKAFTA for a few months, I had a red rash on my face and under my chin, I don't know if the two were related. I treated it with Hydrocortisone Valerate 0.2%. It cleared up in about five days.
 

Ratatosk

Administrator
Staff member
His was horribly red cystic acne on his nose and I was going to use otc hydrocortisone due to inflammation, but then finally got into the dermatologist. fingers crossed. Benzoyl peroxide wash and oral abx seem to be working so far.
 

kosdancer

Member
I definitely had horrible acne when I started, worse maybe than when I was a teen (I'm 26, female). I switched my birth control partly because of that and partly because of cycle issues and it has completely cleared as have my cycle issues, so I do think there's a hormone thing that could be going on - or could be coincidence that would have just cleared up anyway. Obviously not much help as he can't start birth control but I hope that the acne meds work, just wanted to say that he is not alone!
 

eimh

New member
I definitely had horrible acne when I started, worse maybe than when I was a teen (I'm 26, female). I switched my birth control partly because of that and partly because of cycle issues and it has completely cleared as have my cycle issues, so I do think there's a hormone thing that could be going on - or could be coincidence that would have just cleared up anyway. Obviously not much help as he can't start birth control but I hope that the acne meds work, just wanted to say that he is not alone!
Hi,
Thank you for sharing your experiences with treatment options for Trikafta and acne. Was curious, what meds have helped with improving your cycle issues and acne? I too have had acne issues and cycle issues too. I just don’t know what will help.
 
Top